Missouri, 2011Flooding in Missouri, June 1 to 30, 2011
June 1 to 30, 2011 · NWS PAH · 6 events in 6 counties and zones
The weather pattern began to quiet down after the historic spring river flooding. With high pressure generally in control of the weather, the first half of June was very warm and dry.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- $10,000
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The weather pattern began to quiet down after the historic spring river flooding. With high pressure generally in control of the weather, the first half of June was very warm and dry. At the beginning of June, a couple of rivers were still above flood stage from April and May's major and record-setting floods.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at May 31, 1:37 PM CST, 10 hours 23 minutes earlier.
Area forecast discussion, May 31, 1:37 PM CST, 10 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
237 PM CDT TUE MAY 31 2011
.SHORT TERM /TONIGHT THROUGH FRIDAY/...
EARLY THIS AFTERNOON...A COLD FRONT EXTENDED FROM EAST IOWA INTO
WEST CENTRAL MISSOURI AND CENTRAL OKLAHOMA. BAND OF MID AND UPPER
LEVEL MOISTURE PARALLELING MID LEVEL WAVE MOVING EAST INTO THE
REGION WITH DIURNAL ENHANCED CU ON EITHER SIDE OF THE HIGHER CLOUD
SHIELD. RETURNS SEEN ON RADAR ARE MAINLY MID LEVEL...WITH NARROW
CONVECTION TO OUR NORTH.
FOR NOW...WILL LEAVE THE I-64 CORRIDOR DRY FOR TONIGHT ALTHOUGH
THIS AREA MAY HAVE TO BE MONITORED. THE MODELS SHOW THE MOISTURE
DIMINISHING BY THE TIME IT REACHES THE CWFA...BUT WILL WATCH IT.
THE FRONTAL BOUNDARY WILL SAG SOUTH THROUGH THE AREA WEDNESDAY.
MOISTURE IS HARD TO COME BY AND MAINLY CONFINED TO THE LOW LEVELS.
WOULD NOT BE SURPRISED IF THERE IS LITTLE TO NO CONVECTION. BUT
CANNOT RULE IT OUT...ESPECIALLY ACROSS THE OZARK TERRAIN AND JUST
EAST. BUT GIVEN THE WIND FIELDS WILL CONTINUE TO WEAKEN...DO NOT
EXPECT MUCH IN THE WAY OF SUBSTANTIAL CONVECTION. INSTABILITY AXIS
IN PROXIMITY OF THE FRONTAL ZONE AND SOME LOW LEVEL MOISTURE
ENOUGH TO MAINTAIN CONTINUITY AND LEAVE SLIGHTS IN. WILL HAVE IT
DRY WEDNESDAY NIGHT...AND EVEN THURSDAY. THERE IS SOME QUESTION
ON THURSDAY...GIVEN THE NAM IS TRYING TO INCREASE MOISTURE AND
DEVELOP SOME CONVECTION. THE OTHER MODELS...WHILE SHOWING SOME
INCREASE IN MOISTURE...ARE NOT SIGNALING THE NEED FOR A POP JUST
YET. AND...THEY KEEP THE SLIGHTLY BETTER MOISTURE MOSTLY TO THE
NORTH OF OUR AREA...PERHAPS EXTENDING INTO SOUTHERN ILLINOIS AND
SOUTHWEST INDIANA.
FRIDAY WE WILL SEE THE RIDGE BUILD BACK IN AND SET THE STAGE FOR
HOT WEATHER RIGHT ON INTO THE WEEKEND...WHICH WILL BE DISCUSSED
IN THE LONG TERM SECTION. WE EXPECT TO SEE MID 90S AREA WIDE FRIDAY
AFTERNOON.
.LONG TERM /SATURDAY THROUGH TUESDAY/...
IMPRESSIVE RIDGING ALOFT LIKELY TO CONTINUE OVER THE REGION WELL
INTO NEXT WEEK. THE 00Z ECMWF AND 12Z GFS AGREE IN THE UPPER HIGH
RETROGRESSING AT LEAST BRIEFLY TO OUR WEST SUNDAY...WHICH WILL ALLOW
A WEAK COLD FRONT TO SLIP SOUTH THROUGH THE REGION. THE ECMWF THEN
BUILDS THE HIGH RIGHT BACK OVER US...WHILE 06Z AND 12Z GFS RUNS
CONFINE IT TO THE CENTRAL AND SOUTHERN PLAINS AND GULF COAST STATES.
THE GFS IS REALLY INFLUENCED BY TROUGHING ALOFT OVER CENTRAL CANADA
WHICH FORCES STRONGER NORTHWEST FLOW FROM THE NORTHERN PLAINS
THROUGH THE GREAT LAKES AND INTO THE OHIO VALLEY. THIS SEEMS A BIT
SUSPECT AT THIS TIME.
SIDED WITH THE ECMWF FOR THIS FORECAST MAINLY DUE TO THE TYPICAL
PERSISTENCE OF SUCH STRONG RIDGING ALOFT. IN GENERAL...HOT AND DRY
CONDITIONS WILL PREVAIL THROUGH THE PERIOD. THE HOTTEST TEMPERATURES
WILL LIKELY BE SATURDAY AND SUNDAY BEFORE THE COOL FRONT TAKES THE
EDGE OFF THE HEAT JUST A BIT HEADING INTO EARLY NEXT WEEK. WITH SOME
EVIDENCE OF LOWER DEWPOINTS INFILTRATING THE REGION...WE MAY SEE A
GREATER DIURNAL RANGE...WITH A LITTLE MORE NIGHT-TIME RELIEF TO GO
ALONG WITH THE SLIGHTLY COOLER HIGHS EARLY NEXT WEEK.
GFS SOUNDINGS...PARTICULARLY FROM THE 06Z RUN...INDICATE SOME MINOR
CHANCE OF CONVECTION NEAR THE FRONT ACROSS THE SOUTHERN HALF OF THE
AREA SUNDAY...WHICH IS IN LINE WITH THE ECMWF/S LIGHT QPF.
THEREFORE...DECIDED TO ADD A SLIGHT CHANCE OF SHOWERS AND STORMS TO
THE SOUTH SUNDAY. WITH VERY WEAK WINDS THROUGHOUT THE COLUMN...ANY
STORMS WOULD BE SHORT-LIVED AND WEAK.
&&
.AVIATION...
MID AND HIGH LEVEL CLOUDS WILL MOVE ACROSS THE AREA THIS AFTERNOON
AND EVENING...WITH SOME CU AS WELL. SOUTHWEST WINDS WILL DIMINISH
AND BECOME LIGHT TONIGHT AS THE LOW LEVEL WIND FIELDS RELAX. A WEAK
FRONT WILL PUSH THROUGH AND SWITCH WINDS AROUND TO NORTHEAST
WEDNESDAY. THE CHANCE OF CONVECTION IS TOO LOW TO INCLUDE AT ANY
OF THE TAF SITES. BUT ISOLATED CONVECTION CANNOT BE RULED OUT...
ESPECIALLY DURING THE DAY WEDNESDAY.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, May 31, 1:43 PM CST, 10 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
243 PM CDT TUE MAY 31 2011
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-011000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
243 PM CDT TUE MAY 31 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
MINOR RIVER FLOODING WILL CONTINUE. CHECK RIVER FLOOD WARNINGS
AND STATEMENTS FOR DETAILS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
ISOLATED THUNDERSTORMS CANNOT BE RULED OUT WEDNESDAY AS A WEAK
COLD FRONT PUSHES SOUTH ACROSS THE AREA. MOST LOCATIONS WILL
REMAIN DRY.
HEAT INDEX VALUES FRIDAY AND SATURDAY AFTERNOON MAY TOP OUT
AROUND 100 DEGREES...AND RANGE FROM 95 TO 100 DEGREES SUNDAY
AFTERNOON.
MINOR RIVER FLOODING WILL CONTINUE. CHECK RIVER FLOOD WARNINGS AND
STATEMENTS FOR DETAILS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Flood, Butler
- When
- June 1, 12:00 AM CST to June 3, 2:00 PM CST
- Where
- Butler County, Fisk to 0.93 mi SSE of Fisk
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 36.780, -90.220
The St. Francis River fell below flood stage at Fisk for the first time since April 26. The flooding in June was relatively very minor. Some low-lying fields along the river were flooded.
Flood, Cape Girardeau
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Cape Girardeau County, 2.63 mi NE of Cape Girardeau to 2.68 mi SSE of Egypt Mills
- Cause
- Heavy Rain
- Property damage
- $20,000
- Crop damage
- $10,000
- Reported by
- River/Stream Gage
- Coordinates
- 37.324, -89.493
The Mississippi River remained above flood stage through the month of June. At the Cape Girardeau river gage, there were two separate crests. The river crested at 38.35 feet on the 1st and at 38.40 feet on the 23rd. Both of these crests represented moderate flooding. The flooding in June was considerably less severe than the preceding two months. A couple of flood gates were closed in the Cape Girardeau floodwall. Some low-lying fields, parks, and river access roads were flooded.
Flood, Perry
- When
- June 1, 12:00 AM CST to June 25, 6:00 PM CST
- Where
- Perry County, 2.87 mi N of Wittenburg to 1.12 mi NNE of Wittenburg
- Cause
- Heavy Rain
- Reported by
- Other Federal Agency
- Coordinates
- 37.691, -89.526
The Mississippi River flooding in June was relatively minor compared to the April and May flooding. Some low-lying fields along the river were flooded.
Flood, Scott
- When
- June 1, 12:00 AM CST to June 22, 8:00 PM CST
- Where
- Scott County, Commerce to 0.75 mi ESE of Wasatch
- Cause
- Heavy Rain
- Reported by
- Other Federal Agency
- Coordinates
- 37.150, -89.450
The Mississippi River flooding in June was relatively minor compared to the April and May flooding. Some low-lying fields along the river were flooded.
Flood, Mississippi
- When
- June 1, 12:00 AM CST to June 3, 4:00 PM CST
- Where
- Mississippi County, Birds Pt to 1.09 mi SW of Pinhook Store
- Cause
- Heavy Rain
- Reported by
- Other Federal Agency
- Coordinates
- 36.970, -89.150
The Mississippi River fell below flood stage for the first time since April 19. The flooding in June was relatively very minor compared to the historic flooding in April and May. Levees protecting large parts of the county were detonated by the U.S. Army Corps of Engineers in early May. The levees were opened as part of the activation of the New Madrid Floodway. The floodway was opened to relieve pressure on levees along the lower Ohio River and parts of the Mississippi River. Much of the floodway land is located in Mississippi County. Flooding caused by the intentional levee breaks ended in June, allowing many residents to return to their property.
Flood, New Madrid
- When
- June 1, 12:00 AM CST to June 3, 6:00 PM CST
- Where
- New Madrid County, New Madrid to 8.89 mi E of Henderson Mound
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 36.600, -89.530
The Mississippi River fell below flood stage at New Madrid for the first time since April 19. The flooding in June was relatively very minor compared to the historic flooding in April and May. Levees protecting parts of the county were detonated by the U.S. Army Corps of Engineers in early May. The levees were opened as part of the activation of the New Madrid Floodway. The floodway was opened to relieve pressure on levees along the lower Ohio River and parts of the Mississippi River. Some of the floodway land is located in New Madrid County. Flooding caused by the intentional levee breaks ended in June, allowing many residents to return to their property.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Massachusetts, June 1, 20113 deaths · 200 injured · $228 million · EF3 · 39 events
- Flooding in Nebraska, June 1 to 30, 20112 deaths · $4.3 million · 11 events
- Drought in Texas, June 1 to 30, 2011$1.3 billion · 24 events
- Tornado and Flash Flood in Kansas, June 1 to 4, 2011$15 million · EF0 · 38 events
- Wildfire in Arizona, June 1 to 30, 2011$58 million · 1 event
- Rip Current in American Samoa, June 1 to 10, 20111 death · 1 injured · 1 event
- Tornado and Flood in Nebraska, June 1, 2011$4.5 million · EF0 · 26 events
- Drought in Texas, June 1 to 30, 2011$8.4 million · 10 events
- Drought in Texas, June 1 to 30, 2011$853,000 · 31 events
- Tornadoes and Flash Flooding in Kansas, June 1 to 3, 2011$521,000 · EF0 · 36 events
- Wildfire in Arizona, June 1 to 25, 20111 injured · $1.0 million · 1 event
- Flood in Washington, June 1 to 18, 2011$1.2 million · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 315883, 315903, 315918, 315978, 315988, 315998.